Alert archive / New Jersey / Gale Watches in 2017

Gale Watch 11, NWS Philadelphia/Mount Holly

March 17, 2017

NWS Philadelphia/Mount Holly issued this gale watch at Mar 17, 2017, 3:52 PM EDT. It took effect at Mar 18, 2017, 6:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 17, 2017, 3:52 PM EDT (19:52 UTC)
In effect from
Mar 18, 2017, 6:00 PM EDT
Expired
Mar 18, 2017, 4:14 AM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

790 
WHUS71 KPHI 171952
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT FRI MAR 17 2017

ANZ450>453-180900-
/O.NEW.KPHI.SC.Y.0032.170318T1600Z-170318T2200Z/
/O.NEW.KPHI.GL.A.0011.170318T2200Z-170319T1800Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
352 PM EDT FRI MAR 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT
SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON TO 6 PM EDT
SATURDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON.

* LOCATION...THE COASTAL WATERS OF NEW JERSEY.

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR SATURDAY
  NIGHT THROUGH LATE SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

CMS
2 follow-up statements
268 
WHUS71 KPHI 172245
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
645 PM EDT FRI MAR 17 2017

ANZ454-455-181145-
/O.NEW.KPHI.SC.Y.0033.170319T0500Z-170319T2200Z/
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
645 PM EDT FRI MAR 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 AM TO 6 PM EDT SUNDAY.

* LOCATION...THE ATLANTIC COASTAL WATERS OF DELAWARE.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ430-431-181145-
/O.NEW.KPHI.SC.Y.0033.170319T0500Z-170319T2200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
645 PM EDT FRI MAR 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 AM TO 6 PM EDT SUNDAY.

* LOCATION...DELAWARE BAY

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET....HIGHEST THE BAY ENTRANCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ450>453-181145-
/O.CON.KPHI.SC.Y.0032.170318T1600Z-170318T2200Z/
/O.CON.KPHI.GL.A.0011.170318T2200Z-170319T1800Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
645 PM EDT FRI MAR 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY AFTERNOON...

* LOCATION...THE ATLANTIC COASTAL WATERS OF NEW JERSEY.

* WINDS...NORTHEAST 15 TO 25 KT SATURDAY AFTERNOON WITH GUSTS UP
  TO 35 KT SATURDAY NIGHT, THEN WINDS TURN NORTH ON SUNDAY WITH
  GUSTS TO 35 KT POSSIBLE DURING THE MORNING.

* SEAS...5 TO 8 FEET.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR SATURDAY 
  NIGHT THROUGH LATE SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
149 
WHUS71 KPHI 180814
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 AM EDT SAT MAR 18 2017

ANZ452-453-182100-
/O.CAN.KPHI.SC.Y.0032.170318T1600Z-170318T2200Z/
/O.UPG.KPHI.GL.A.0011.170318T2200Z-170319T1800Z/
/O.NEW.KPHI.GL.W.0016.170319T1000Z-170319T1800Z/
/O.EXB.KPHI.SC.Y.0033.170319T0300Z-170319T1000Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
414 AM EDT SAT MAR 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM
EDT SUNDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 2 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE 
WARNING, WHICH IS IN EFFECT FROM 6:00 AM SUNDAY UNTIL 2:00 PM 
SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED AND IT IS IN 
EFFECT FROM 11:00 PM THIS EVENING UNTIL 6:00 AM SUNDAY.

* LOCATION...THE SOUTHERN ATLANTIC COASTAL WATERS OF NEW JERSEY.

* WINDS...NORTHEAST TONIGHT INCREASING TO 20 TO 25 KNOTS WITH 
  GUSTS UP TO 30 KNOTS. NORTH 20 TO 25 KNOTS WITH GUSTS UP TO 40 
  KNOTS ON SUNDAY.

* SEAS...BUILDING TO 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY 
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE 
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING A SMALL 
VESSEL...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ450-451-182100-
/O.EXT.KPHI.SC.Y.0032.170318T1800Z-170319T1000Z/
/O.UPG.KPHI.GL.A.0011.170318T2200Z-170319T1800Z/
/O.NEW.KPHI.GL.W.0016.170319T1000Z-170319T1800Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
414 AM EDT SAT MAR 18 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM EDT SUNDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 2 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE 
WARNING, WHICH IS IN EFFECT FROM 6:00 AM SUNDAY UNTIL 2:00 PM 
SUNDAY.

* LOCATION...THE NORTHERN AND CENTRAL ATLANTIC COASTAL WATERS OF 
  NEW JERSEY.

* WINDS...EAST 15 TO 20 KNOTS THIS AFTERNOON WITH GUSTS UP TO 30 
  KNOTS. NORTHEAST INCREASING TO 20 TO 25 KNOTS WITH GUSTS UP TO 
  30 KNOTS TONIGHT. NORTH 20 TO 25 KNOTS WITH GUSTS UP TO 40 KNOTS
  ON SUNDAY.

* SEAS...BUILDING TO 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY 
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE 
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING A SMALL 
VESSEL...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ454-455-182100-
/O.EXT.KPHI.SC.Y.0033.170319T0300Z-170319T1000Z/
/O.NEW.KPHI.GL.W.0016.170319T1000Z-170319T1800Z/
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
414 AM EDT SAT MAR 18 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
6 AM EDT SUNDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 2 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE 
WARNING, WHICH IS IN EFFECT FROM 6:00 AM SUNDAY UNTIL 2:00 PM 
SUNDAY.

* LOCATION...THE ATLANTIC COASTAL WATERS OF DELAWARE.

* WINDS...NORTHEAST TO NORTH TONIGHT INCREASING TO 20 TO 25 KNOTS
  WITH GUSTS UP TO 30 KNOTS. NORTH 20 TO 25 KNOTS WITH GUSTS UP 
  TO 40 KNOTS ON SUNDAY.

* SEAS...BUILDING TO 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY 
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE 
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL 
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING A SMALL
VESSEL...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ430-431-182100-
/O.EXT.KPHI.SC.Y.0033.170319T0600Z-170319T1800Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
414 AM EDT SAT MAR 18 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 2 PM EDT
SUNDAY...

* LOCATION...DELAWARE BAY.

* WINDS...NORTHEAST TO NORTH TONIGHT INCREASING TO 15 TO 20 KNOTS
  WITH GUSTS UP TO 25 KNOTS. NORTH 15 TO 20 KNOTS WITH GUSTS UP 
  TO 30 KNOTS ON SUNDAY.

* SEAS...BUILDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL 
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING A SMALL
VESSEL...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

IOVINO

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Mar 17, 10:04 AM EDT, 5 hours 48 minutes earlier.

Area forecast discussion, Mar 17, 10:04 AM EDT, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1004 AM EDT Fri Mar 17 2017

.SYNOPSIS...
High pressure will slide to our south today, then low pressure
moving across the Great Lakes arrives in our area later tonight
and Saturday. This storm looks to redevelop off the Mid Atlantic
coast Saturday night then strengthen as it slowly tracks out to sea
through Sunday. High pressure briefly arrives for Monday, then a
cold front moves through Monday night and Tuesday morning. A
secondary cold front should move through Tuesday night, then high
pressure builds in later Wednesday and Thursday before shifting into
New England Friday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Surface high pressure was centered over the Carolinas this
morning. The day has started out with sunny skies and
relatively light W-NW winds across our area with the northern
Mid Atlantic positioned on the northern side of the high. The
high will progress of the Southeast U.S. coast this afternoon
but its ridge axis extending northward across our region. The
end result will be a quiet weather day. Expect increasing clouds
during the second half of the afternoon as moisture in the mid
and high levels arrives in from the W-SW.

Minor adjustments were made to the high temperature forecast
for today, generally reflecting a slightly warm trending from
the previous forecast as temperatures are already rebounding
rather quickly. Still kept highs a few degrees lower than stat
guidance N/W of I-95 where there is still a deep snow pack but
not quite as cold as what the raw gridded model output from our
hi-res model guidance (e.g., HRRR/RAP/WRF ARW/NMM) since
observations at 9 AM were already within a few degrees of what
these models had for highs. Forecast highs range from the
middle 30s in the southern Poconos and NW NJ to the mid 40s
in the I-95 cities and coastal plain in NJ and Delmarva.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
A clipper system is forecast to drop from Manitoba today over the
Great Lakes for tonight. An area of lift and increasing moisture
ahead of the system is expected to influence our weather at that
time. An increasing and lowering cloud cover is anticipated for
tonight. Light precipitation is forecast to spread into our region
from the west and southwest after midnight.

Any precipitation should be all snow generally north of the east-
west Turnpike in Pennsylvania and north of Interstate 195 in New
Jersey. A developing southeast to south flow should allow the
boundary layer to warm enough to result in a mix with or change to
rain in areas to the south of the above mentioned line.

Where snow occurs, new accumulations are expected to be limited to
around a half inch or less.

The wind should begin the night light and variable. However, it is
expected to settle into the east to south quadrant and it will
likely increase to 5 to 10 MPH on the coastal plain late tonight.

Low temperatures are forecast to favor the 20s from the Poconos and
the Lehigh Valley into northern and central New Jersey. Lows should
be mostly in the 30s in southeastern Pennsylvania, southern New
Jersey, Delaware and northeastern Maryland.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Summary...It appears that winter is not done yet as some accumulating
snow is looking more likely for at least the northern portions of
our area Saturday into early Sunday.

Synoptic Setup...A potent upper-level trough/closed low is forecast
to dig into the Northeast and Mid Atlantic regions from the Great
Lakes during Saturday. While this feature is potent, the pattern
looks fairly progressive overall. This should result in a clipper
system over the Great Lakes to weaken and then redevelop off the
Mid Atlantic coast over the weekend. While it may become captured
beneath the closed low, the storm is forecast to move out to sea
during Sunday. The forecast challenge is with the placement of
organized mesoscale lift, especially associated with a trough
stretching back to the west of the surface low, and the precipitation
types. This feature should be shifting farther away Monday as
some ridging arrives, then another trough amplifies across eastern
Canada around midweek. A shift in the pattern may then allow stronger
ridging in the East toward late week as a trough amplifies from
the central Plains to the Midwest. We used a model/continuity blend
for Saturday through Sunday night, then blended in the 00z WPC Guidance
thereafter. Most of the focus was on Saturday into Sunday. Some
adjustments were then made following additional collaboration with
our neighboring offices.

For Saturday and Sunday...A potent upper-level trough which should
close off moves across the Northeast and northern Mid Atlantic. An
associated clipper in the Great Lakes should redevelop off the Mid
Atlantic coast as energy transfers southeastward. The model guidance
is in decent agreement however the details still need to be worked
out. The initial precipitation should be mostly tied to warm air
advection and associated strengthening isentropic upglide. This may
be light for awhile Saturday as we await stronger lift to develop
once the surface low redevelops to our east and strengthens. There
should be an inverted trough that becomes orientated across our
northern zones, and it is within this corridor where stronger lift
should become focused. The location of this feature will determine
where heavier precipitation occurs. It should be cold enough for the
far northern zones, especially the higher terrain, for mainly all
snow, with 1-3/2-4 inches of accumulation anticipated. As some
warming initially arrives aloft, snow mixes with and changes to rain
from south to north with all rain farther south. There could be some
sleet mixed in or a narrow zone of brief freezing rain, and therefore
the precipitation type is a bit lower confidence. A mention of this
system continues to be included in the Hazardous Weather Outlook.

Some cooling should take place Saturday night with the rain/snow
line collapsing south and eastward. The forecast challenge is
determining the strength and movement of the inverted strong as
this may pivot south and then eastward and possibly assist in
focusing a bit more snow as some cooling occurs. We therefore
increased the PoPs for a time across the northern to categorical,
then these decrease later Saturday night and early Sunday from west
to east as the system pulls away. Some precipitation could linger
longer into Sunday particularly if the surface low is captured by
the closed low aloft and is a bit farther west. We opted to keep
some higher PoPs closer to the coast Sunday morning. As the storm
strengthens and moves away, a gusty wind will occur especially near
the coast and then everywhere on Sunday.

For Monday and Tuesday...High pressure should build in briefly
Monday before shifting offshore. The next incoming trough, which may
involve an amplifying one again within the northern stream, looks to
arrive later Monday night and Tuesday. This trough may become
more focused just to our north, however a cold front is forecast to
move through our area later Monday night into Tuesday. This may
result in some showers. Milder air however should surge in ahead
of a secondary cold front that arrives Tuesday night.

For Wednesday and Thursday...A potential start of a pattern change,
at least for a time, looks to offer a trough developing in the
Plains with downstream ridging. This ridging allows for strong high
pressure near the Upper Great Lakes to build down into our area
during the course of Wednesday, then it shifts into New England
during Thursday. This setup would allow for a cooler northerly flow
to be in place for our area with dry conditions anticipated, however
eventually we should get into a developing return flow as low
pressure moves toward the western Great Lakes Thursday night.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

VFR conditions are expected today under a mostly clear sky. Clouds
should be on the increase tonight and ceilings will lower.
Precipitation is forecast to arrive from SW to NE between 04-08Z
and conditions are anticipated to lower into the MVFR category
with some locations falling to IFR. The precipitation should
favor snow at the onset for all TAF sites except maybe MIV and
ACY, then mix with and eventually changeover to all rain for
I-95 TAF sites (ILG first, TTN last) late tonight.

A period of rain/drizzle is possible during the morning and
early afternoon hours on Saturday. At RDG and ABE, there is a
slight chance and a brief window for freezing drizzle in the
morning just before temperature warm to above 32F and we lose
our ice crystal growth (meaning drizzle instead of snow). It
may change back to snow or a rain/snow mix late in the afternoon
at RDG/ABE as heavier precip moves back into the region.

A west wind around 8 to 12 knots is expected for today. Gusts to
20 kt are also possible but mainly during the morning The wind
should become light and variable this evening before settling
into the east to south quadrant late tonight at less than 10
knots.

OUTLOOK...
Saturday and Sunday...MVFR/IFR conditions are anticipated with times
of snow and rain. Some light snow accumulations look to occur,
mainly north and west of PHL. Conditions may begin to improve
to VFR during Sunday as any rain and snow ends, however this will
depend on how quickly low pressure offshore moves farther away.
North-northwest winds Sunday may gust up to 25 knots, before
diminishing some at night.

Monday...VFR with increasing clouds, then ceilings should
lower mainly at night as a cold front arrives with some showers.

Tuesday...MVFR ceilings possible early if a cold front is slow to
clear the area, otherwise VFR. Northwest winds may gust to around 25
knots. A secondary cold front moves through at night, however it
appears to have limited moisture with it.

&&

.MARINE...
No hazards on the waters though W wind gusts in the lower 20s
kt are expected this morning before weakening even further this
afternoon and evening. Winds shift out of the SE to S late
tonight around 10 kt.

Waves on our ocean waters should be mainly in the 2 to 3 foot
range. Waves on Delaware Bay are forecast to be 2 feet or less.

OUTLOOK...
Saturday and Sunday...Small Craft Advisory conditions develop
especially Saturday night into Sunday from north to south. It is
possible gusts approach gale force for a time late Saturday night
and Sunday morning. The conditions should then settle below advisory
criteria Sunday night.

Monday and Tuesday...The conditions should be below Small Craft
Advisory criteria. However, wind gusts may reach to around 25 knots
Tuesday night in the wake of a secondary cold front.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Gorse
Near Term...Klein
Short Term...Iovino
Long Term...Gorse
Aviation...Gorse/Iovino/Klein
Marine...Gorse/Iovino/Klein
Hazardous weather outlook, Mar 17, 4:09 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
409 AM EDT Fri Mar 17 2017

NJZ001-007>010-PAZ054-055-060>062-103-105-180815-
Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Montgomery-Upper Bucks-
409 AM EDT Fri Mar 17 2017

This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Some light snow accumulations may occur late tonight which may lead
to areas of slippery travel.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

For Saturday into Sunday...Accumulating snow is expected for parts of
the region, with the highest amounts near and north of I-80. There
could be some sleet mixed in or a brief pocket of freezing rain as a
changeover to rain occurs for many from south to north Saturday.
Snow accumulations can result in areas of slippery travel.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001-MDZ008-NJZ012>019-PAZ070-071-101-102-104-106-180815-
New Castle-Cecil-Middlesex-Western Monmouth-Eastern Monmouth-Mercer-
Salem-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Western Chester-Eastern Chester-Eastern Montgomery-
Lower Bucks-
409 AM EDT Fri Mar 17 2017

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, northern New Jersey, southern New
Jersey and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

For Saturday...A coating to an inch of snow is possible for some
areas early or at night, which may result in some slippery conditions
where temperatures drop to near freezing.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002>004-MDZ012-015-019-020-NJZ020>027-180815-
Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot-
Caroline-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-
409 AM EDT Fri Mar 17 2017

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland and southern New Jersey.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-180815-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
409 AM EDT Fri Mar 17 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:46 PM EDTWinter Weather AdvisoryPHIMorris, Sussex, Warren20 hr
Mar 17, 3:52 PM EDTSmall Craft AdvisoryPHI27 hr
Mar 17, 6:45 PM EDTSmall Craft AdvisoryPHI41 hr

Nearby

Gale Watches in New Jersey, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.